Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jun 30, 2021, 10:45 PM EDT for Nassau County, New York. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2021, 10:45 PM EDT (02:45 UTC)
- Expired
- Jun 30, 2021, 11:30 PM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
County Nassau County, NY
The radar
The Brookhaven radar (KOKX), 29 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 10:55 PM EDT | MARINE TSTM WIND 42 | 1 Nw Stony Brook, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1308 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted.
767
WWUS81 KOKX 010245
SPSOKX
Special Weather Statement
National Weather Service New York NY
1045 PM EDT Wed Jun 30 2021
NYZ078-080-010330-
Southwest Suffolk-Northwest Suffolk-
1045 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SUFFOLK COUNTY...
At 1045 PM EDT, a strong thunderstorm was located over Deer Park,
moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Islip, Brentwood, Commack, Huntington Station, Centereach, Deer Park,
Lindenhurst, Medford, Hauppauge, Ronkonkoma, Huntington, Stony Brook,
Babylon, Patchogue and Port Jefferson.
This includes the following New York State COVID tent site
SUNY Stony Brook.
LAT...LON 4088 7347 4097 7340 4094 7334 4095 7329
4092 7322 4093 7317 4098 7317 4098 7304
4073 7291 4072 7296 4073 7295 4074 7301
4072 7303 4069 7315 4070 7320 4068 7326
4068 7332 4067 7332 4065 7342
TIME...MOT...LOC 0245Z 255DEG 21KT 4076 7336
$$
MWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jun 30, 9:33 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 30, 9:33 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service New York NY
933 PM EDT Wed Jun 30 2021
.SYNOPSIS...
A cold front will approach tonight and pass on Thursday. A cold
front slowly moves through Friday and remains just south of the
area on Saturday. An upper level disturbance remains over the
area for Sunday. Another cold front approaches towards the
middle of next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Although portions of the area still remain above Heat Advisory
criteria (northeast New Jersey and the New York City metro area
especially), allowed the heat headlines to expire as
temperatures will continue to drop this evening, especially as
the outflow from the storms farther north move through these
areas. Any areas still experiencing heat index values of 95 or
higher will likely drop below 95 within the next hour.
Otherwise, forecast is on track, with showers and thunderstorms
moving across portions of the Lower Hudson Valley and inland
southern Connecticut.
A Severe Thunderstorm Watch remains in effect for CT wwd into
nrn NJ counties. This watch may need to be expanded swd this
eve.
Storms should track across the cwa overnight, with the bulk of
the activity expected to wind down after midnight across ern
areas.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
A lull in the activity is possible in the mrng, then additional
shwrs and tstms should develop during the day with good upr lvl
support and the cold front moving thru. A ribbon of pwats abv 2
inches so there remains a low flash flood threat. Timing of the
bulk of the activity looks to be after 15Z attm. The model
agreement is not ideal in this fcst period, but the overall
pattern is high confidence. There is the suggestion that a wave
of low press develops and impacts the area by Thu ngt. This
could enhance rainfall. Overall, likely pops thru the period
with locally hvy rain wording used. The flood threat has been
maintained in the hwo for now.
The heat will subside on Thu with highs only in the 80s.
Perhaps a few upr 70s nwrn areas.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
The long term will be rather unsettled with a slow moving cold front
moving through on Friday that will then remain nearby to our south
for Saturday. Weak waves of low pressure will form along the
boundary and head northeast, affecting the area through the first
half of the weekend. Thereafter, the associated upper level low and
long wave trough will move through on Sunday. Zonal flow is
reestablished for late Monday, with another front approaching toward
the middle of next week.
This far out, there remains uncertainty with exactly where any low
pressures develop with the front, and with the strength and
intensity of the upper level features. However, the weekend does not
appear to be a total washout, especially with the upper level low,
which would lean towards diurnally forced convection.
As for temperatures, expect below normal readings for Saturday with
some cold air advection on a north to northeast flow. Additionally,
more clouds than sun will limit heating. Highs will only be in the
lower to middle 70s for much of the forecast area. Thereafter, we
start a warming trend through the middle of the week where the area
will be above normal with highs in the upper 80s to around 90.
Conditions become noticeably more humid Tuesday as a southerly flow
sets up.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
A cold front slowly approaches from the north and west through the
TAF period.
Showers and thunderstorms are expected at times for the area
terminals this evening. Another round of showers and thunderstorms
is expected for Thursday afternoon into Thursday night.
Some stronger gusty winds will be possible with the thunderstorms as
well as associated outflow boundaries. Otherwise, winds will be SW-W
near 5-10 kt tonight.
Mainly VFR conditions are expected through the TAF period. There
will be potential for MVFR to possibly IFR conditions at times
within showers and thunderstorms. Some patchy fog will be possible
near KGON overnight into early Thursday morning.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Timing of thunderstorms and MVFR could be 2-4 hours off.
.OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
.Thursday Night...Periods of showers and thunderstorms with
MVFR or lower at times.
.Friday...Showers likely, mainly during the day and into early
evening. Isolated thunderstorms during the afternoon into early
evening. MVFR or lower possible at times.
.Saturday...MVFR or lower possible. A chance of showers.
.Sunday...Mainly VFR. A chance of showers. An isolated thunderstorm
possible.
.Monday...Mainly VFR. Slight chance of showers and thunderstorms N
and W of NYC.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Winds and seas will be close to SCA lvls on the ocean thru Thu
ngt. Waves were running slightly blw guidance on the ocean this
aftn, so kept conditions blw sca lvls tngt. Thu is again close,
with perhaps a better chance Thu ngt as possible low press
builds seas.
Winds should remain below 25 kt through the long term.
Waves should remain below 5 ft for much of the long term, except
perhaps Saturday into Saturday night for the ocean waters as weak
areas of low pressure move along a frontal boundary to our south.
A brief period of 5 ft seas is also possible Monday.
&&
.HYDROLOGY...
A slow moving cold front will bring numerous downpours and
embedded thunderstorms Thursday afternoon and night. Training of
this activity will bring potential for localized to scattered
areas of flash flooding, although exact axis will have to be
refined over the next 24 hours. A widespread 1-3 inch rainfall
is possible across the area with localized higher amounts.
&&
.TIDES/COASTAL FLOODING...
There is a moderate rip current risk at the ocean beaches for
Today and Thursday due to a 3 to 4 ft wind wave.
There is potential for the risk to increase to high late this
afternoon into early evening as southerly winds and wind wave
activity briefly increase.
&&
.CLIMATE...
6/30 Record Max Temperatures
BDR 94/1959
ISP 93/2012
LGA 97/1964
JFK 99/1964
NYC 99/1964
EWR 99/1964
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.
&&
SYNOPSIS...JMC/JP
NEAR TERM...JMC/JP
SHORT TERM...JMC
LONG TERM...JP
AVIATION...JM/DS
MARINE...JMC/JP
HYDROLOGY...JMC/JP
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Jun 30, 10:38 PM EDT, 7 minutes before
Hazardous Weather Outlook National Weather Service New York NY 1038 PM EDT Wed Jun 30 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-020245- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 1038 PM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-020245- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1038 PM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jun 30, 9:57 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service New York NY
957 PM EDT Wed Jun 30 2021
NJZ006-104-NYZ071>073-176-177-010230-
Hudson-Eastern Bergen-Northern Queens-Southern Westchester-Bronx-New
York (Manhattan)-Northern Nassau-
957 PM EDT Wed Jun 30 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUDSON...SOUTHEASTERN
BERGEN...QUEENS...BRONX...NEW YORK (MANHATTAN) AND NORTHWESTERN
NASSAU COUNTIES...
At 957 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Long Island City to near Riverdale.
Movement was east at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
New Rochelle, Flushing, Mott Haven, East Tremont, Hackensack,
Lyndhurst, Rutherford, Secaucus, Ridgefield, Great Neck, Throgs Neck
Bridge, Midtown Manhattan, RFK Bridge, Laguardia Airport and Harlem.
This includes the following New York State COVID tent sites
Lehman College...
Bay Plaza...
and New Rochelle.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4077 7414 4092 7404 4093 7368 4088 7374
4086 7366 4087 7366 4092 7364 4092 7362
4077 7369 4077 7371 4073 7376
TIME...MOT...LOC 0157Z 263DEG 19KT 4075 7392 4089 7387
JMLocal storm report, Jun 30, 10:01 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1001 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG GLEN COVE 40.87N 73.63W
06/30/2021 NASSAU NY LAW ENFORCEMENT
GLEN COVE REPORTS NUMEROUS TREES DOWN ACROSS
THE AREA.
&&
DRSpecial weather statement, Jun 30, 10:22 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service New York NY
1022 PM EDT Wed Jun 30 2021
NYZ078-080-177-179-010245-
Southwest Suffolk-Northwest Suffolk-Northern Nassau-Southern Nassau-
1022 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SUFFOLK AND CENTRAL
NASSAU COUNTIES...
At 1021 PM EDT, a strong thunderstorm was located over Westbury,
moving east at 45 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Islip, Brentwood, Levittown, Commack, Huntington Station, Deer Park,
Glen Cove, Plainview, Garden City, Syosset, Mineola, Huntington,
Westbury, Great Neck and Farmingdale.
LAT...LON 4072 7372 4073 7370 4075 7370 4077 7374
4088 7372 4086 7366 4090 7365 4092 7356
4093 7352 4094 7351 4095 7345 4094 7342
4096 7341 4097 7339 4094 7334 4095 7329
4073 7318 4070 7369
TIME...MOT...LOC 0221Z 255DEG 38KT 4077 7361
MWLocal storm report, Jun 30, 10:41 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1041 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM MARINE TSTM WIND 2 N GLEN COVE 40.90N 73.63W
06/30/2021 M39 MPH ANZ335 NY MESONET
&&Local storm report, Jun 30, 10:43 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1043 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM MARINE TSTM WIND ROBBINS REEF 40.66N 74.06W
06/30/2021 M40 MPH ANZ338 NY MESONET
&&Special weather statement, Jun 30, 10:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
1045 PM EDT Wed Jun 30 2021
NYZ078-080-010330-
Southwest Suffolk-Northwest Suffolk-
1045 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SUFFOLK COUNTY...
At 1045 PM EDT, a strong thunderstorm was located over Deer Park,
moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Islip, Brentwood, Commack, Huntington Station, Centereach, Deer Park,
Lindenhurst, Medford, Hauppauge, Ronkonkoma, Huntington, Stony Brook,
Babylon, Patchogue and Port Jefferson.
This includes the following New York State COVID tent site
SUNY Stony Brook.
LAT...LON 4088 7347 4097 7340 4094 7334 4095 7329
4092 7322 4093 7317 4098 7317 4098 7304
4073 7291 4072 7296 4073 7295 4074 7301
4072 7303 4069 7315 4070 7320 4068 7326
4068 7332 4067 7332 4065 7342
TIME...MOT...LOC 0245Z 255DEG 21KT 4076 7336
MWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:29 PM EDT | Special Marine Warning | OKX | 61 min | |
| Jun 30, 8:31 PM EDT | Special Weather Statement | OKX | Nassau | 44 min |
| Jun 30, 8:37 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 38 min |
| Jun 30, 8:41 PM EDT | Special Weather Statement | OKX | Bronx, New York | 49 min |
| Jun 30, 8:55 PM EDT | Special Marine Warning | OKX | 35 min | |
| Jun 30, 9:06 PM EDT | Special Weather Statement | OKX | Nassau | 39 min |
| Jun 30, 9:07 PM EDT | Special Weather Statement | OKX | Richmond | 38 min |
| Jun 30, 9:24 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 29 min |
| Jun 30, 9:30 PM EDT | Special Marine Warning | OKX | 60 min | |
| Jun 30, 9:38 PM EDT | Special Marine Warning | OKX | 67 min | |
| Jun 30, 9:39 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, New York, Queens, Richmond | 51 min |
| Jun 30, 9:57 PM EDT | Special Weather Statement | OKX | Bronx, New York | 33 min |
| Jun 30, 10:00 PM EDT | Special Marine Warning | OKX | 45 min | |
| Jun 30, 10:22 PM EDT | Special Weather Statement | OKX | Nassau | 23 min |
| Jun 30, 11:27 PM EDT | Special Weather Statement | OKX | Suffolk | 93 min |
| Jul 1, 10:47 AM EDT | Flash Flood Watch | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 10 hr |
| Jul 1, 7:42 PM EDT | Special Marine Warning | OKX | 50 min | |
| Jun 30, 9:00 PM EDT | Special Weather Statement | OKX | 30 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.